My daughter is 12 years old. She went to the dentist a few weeks ago. After having 3 baby teeth pulled and 1 filling she came out to the waiting room and was walking around for awhile. She was standing behind my husband who was paying at the counter and he her a noise. When he turned around she was on the floor. She had passed out. When he bent down over her he said her eyes had rolled back and was completely white. The dentist came out and they brought her a pillow and were watching her. Her color started coming back and then she had another seizure. Her dentist told the receptionist to call 911. Her eyes rolled back, her hand drew up and her back arched. The ambulance took her to the emergency room and they did an MRI and said it llooked OK. She has no history of seizures and has been to the dentist many times before. She did say they gave her a lot of shots and 1 of the shots didn't go in right and they took it our and put it back in. She said it was very painful. An ideas as to why this might have happened. We have followed up with her pediatrician and they say she seems to be fine. She still has 1 filling left to get and frankly I am a little unsure about her having it done. The paramedics asked the dentist what she gave her and she told them lidocaine and epinephrine.
Normally we aspirate the needle/syringe prior to injection. That's how we prevent intravascular injections of lidocaine. Otherwise it would directly travel up to the brain and can cause seizures or other symptoms such as restlessness, disorientation, etc.
There are several possibilities in regards to the seizure. It may be due to an intravascular injection although from my understanding, the seizure would occur more rapidly since its goes directly to the brain quickly. If she had her complete treatment done and there was extensive work, they may have used a bit of lidocaine and it may have caused her seizure, especially since you noted that she took alot of shots. It may be that your daughter's tolerance for lidocaine is a little lower and hence, her dental work should be done in parts and broken up to reduce the amount of lidocaine needed.
THE SAME THING HAPPENED WITH MY SON TODAY BUT THE THING IS THAT THE DENTIST WAS HONEST AND SHE SAID THAT DURING THE INJECTION OF ANESTHETIC SHE ASPIRED INSIDE OF THE SYRINGE BLOOD SO NORMAL SHE GAVE MY SON 2.0%LIDOCAINE STRAIGHT INTO THE BLOOD VESSEL SO IT WENT STRAIGHT TO THE BRAIN.I CANT UNDERSTAND WHY THE DENTIST DOESNT LOOK BETTER TO SEE IF ITS ANY COMPLICATIONS AND ANY BLOOD AND THEN IF ITS SAFE TO PROCEED.?I AM A NURSE AND I GIVE INJECTION BUT MY DUTY OF CARE IS TO SEE IF ITS SAFE TO NOT AFFECTING ANY PATIENT IN ANY WAY.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.